Hail, Bartow
- When
- September 28, 1:30 PM EST to 1:40 PM EST
- Where
- Bartow County, Cartersville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.167, -84.800
The public reported penny to nickel-sized hail.
14 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 28, 1:00 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT THU SEP 28 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY) COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING. LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMCIS ACROSS N COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM CHANCES WILL END TONIGHT. SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA SATURDAY NIGHT. COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA. .LONG TERM...(SUNDAY THROUGH THURSDAY) SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO INCLUDE SIGNIFICANT POPS AT THIS TIME. && .FIRE WEATHER... DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS BELOW 25 PERCENT WILL BE SHORT-LIVED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 74 44 76 / 40 5 5 5 ATLANTA 50 71 49 74 / 20 5 5 5 BLAIRSVILLE 48 67 38 72 / 40 5 10 5 CARTERSVILLE 44 70 39 74 / 30 5 5 5 COLUMBUS 55 77 45 79 / 20 5 5 5 GAINESVILLE 50 71 45 73 / 40 5 10 5 MACON 50 78 41 81 / 20 5 5 5 ROME 46 71 43 73 / 30 5 10 5 PEACHTREE CITY 46 72 37 76 / 20 5 5 5 VIDALIA 57 78 50 80 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 AM EDT THU SEP 28 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. .SYNOPSIS... A COLD FRONT STRETCHING FROM OHIO VALLEY ACROSS TENNESSEE INTO EAST TEXAS WILL MOVE SOUTHEAST...PUSHING ACROSS NORTH AND CENTRAL GEORGIA LATE TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT MAKING ITS WAY EASTWARD FROM THE TENNESSEE-LOWER MISSISSIPPI VALLEY REGION TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR SPREAD INTO PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS THE FRONT APPROACHES THE AREA. INSTABILITY ACROSS THE AREA IS EXPECTED TO BE REMAIN WEAK WITH LIFTED INDICES FROM ZERO TO A MINUS 2 AND CAPES OF 500 OR LESS. AS A RESULT ...THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE BEST CHANCE FOR THUNDERSTORMS WILL GENERALLY BE NORTH OF AN ATLANTA TO ATHENS LINE AND BETWEEN THE HOURS OF 2 PM TO 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT THU SEP 28 2006 GAZ020-281845- 220 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN BARTOW COUNTY UNTIL 245 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EUHARLEE...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN BARTOW COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE...STILESBORO...KINGSTON...EUHARLEE...CARTERSVILLE... EMERSON AND RED TOP MOUNTAIN STATE PARK. 15
The Atlanta radar (KFFC), 92 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
14 hail. Local standard time, as filed.
The public reported penny to nickel-sized hail.
The public reported penny to nickel-sized hail.
The public reported penny-sized hail in the Alpharetta area.
The public reported penny-sized hail.
The public reported penny-sized hail.
The public reported penny-sized hail.
The public reported penny-sized hail.
The public reported nickel-sized hail.
The public reported nickel-sized hail in the Buckhead area.
The public reported penny-sized hail.
The public reported penny-sized hail.
An amateur radio operator reported penny-sized hail across the north and northeast part of the county.
The public reported quarter-sized hail from Rio to near the Henry county line north of Sunny Side.
The public reported nickel to quarter-sized hail in the southern part of the county, mostly in the Locust Grove area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533341, 5533342, 5533343, 5533344, 5533398, 5533391, 5533390, 5533392, 5533393, 5533394, 5533399, 5533395, 5533396, 5533397.